MAUDE Adverse Event Report: BAUSCH + LOMB 2.4 MM PHACO ACCESSORY PACK; UNIT PHACOFRAGMENTATION

BAUSCH + LOMB 2.4 MM PHACO ACCESSORY PACK; UNIT PHACOFRAGMENTATION
Model Number BL3124S
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the return found one pale yellow disc-like particle is stuck to clear, plastic, front of the pouch label.The particle is similar in color and shape to the port holes on the sides of the irrigation sleeve shaft at the tip.The particle is soft and squishy not hard to the touch.The disc-like particle is round and curled up on the edges.It would not lie flat and therefore dimensional measurements could not be taken.The sterilization and lot history records were reviewed and found to be acceptable.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.Investigation is ongoing.
 
Event or Problem Description
The user facility reported that a small circular cutout piece from the sleeve's' irrigation port entered the patient's eye and the doctor was able to get it out.No patient impact.
 
Additional Manufacturer Narrative
The specimen was analyzed by the vendor through the petri dish due to contamination issues.The material is approximately round and slightly yellow.It is also concave up from left to right, which is consistent with the material being cut from a hollow cylinder.The material is therefore considered to be the punched disk from a sleeve.The root cause was determined to be a functional defect of the manufacturing process.They will continue to perform process and final quality inspections with monthly monitoring of reports.

Brand Name
2.4 MM PHACO ACCESSORY PACK
Common Device Name
UNIT PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 n goodman st
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB INCORPORATED
3365 tree ct. industrial blvd
saint louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key18799406
Report Number0001920664-2024-70022
Device Sequence Number12557318
Product Code HQC
UDI-Device Identifier00757770059614
UDI-Public(01)00757770059614(17)281006(10)X5204
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBL3124S
Device Lot NumberX5204
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/09/2024
Initial Report FDA Received Date02/28/2024
Supplement Report FDA Received Date05/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown